Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 27, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Sep 7, 2018, 2:06 PM CDT for 4 counties in Illinois. It was in force for 6 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2018, 2:06 PM CDT (19:06 UTC)
- Expired
- Sep 7, 2018, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Champaign County, IL, Macon County, IL, Piatt County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 75 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 3:30 PM CDT | HEAVY RAIN 3.01 | 1 Sse Savoy, IL | 2.65 INCHES IN THE PAST SEVEN HOURS. |
| Sep 7, 4:00 PM CDT | HEAVY RAIN 2.04 | Homer, IL | |
| Sep 7, 4:00 PM CDT | HEAVY RAIN 2.25 | Urbana, IL | |
| Sep 7, 5:00 PM CDT | HEAVY RAIN 2.65 | Decatur, IL | AT WAND STUDIO |
| Sep 7, 5:00 PM CDT | HEAVY RAIN 4 | Lake Of The Woods, IL | FROM WAND |
| Sep 7, 5:29 PM CDT | HEAVY RAIN 2.3 | Hoopeston, IL | |
| Sep 7, 5:30 PM CDT | HEAVY RAIN 4.02 | 2 Sse Urbana, IL | 2.92 INCHES FELL IN PAST 9.5 HOURS. MINOR FLOODING OCCURRING. |
| Sep 7, 6:00 PM CDT | HEAVY RAIN 3.5 | Mahomet, IL | FROM WAND |
| Sep 7, 6:30 PM CDT | HEAVY RAIN 2.88 | Wsw Sadorus, IL | |
| Sep 7, 6:30 PM CDT | HEAVY RAIN 3.04 | 2 Ene Philo, IL | |
| Sep 7, 7:00 PM CDT | HEAVY RAIN 4.14 | Se Urbana, IL | RAINFALL SINCE MIDNIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
680
WGUS53 KILX 071906
FFWILX
ILC019-115-147-183-080100-
/O.NEW.KILX.FF.W.0027.180907T1906Z-180908T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
206 PM CDT FRI SEP 7 2018
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Piatt County in central Illinois...
Vermilion County in east central Illinois...
Champaign County in east central Illinois...
Northeastern Macon County in central Illinois...
* Until 800 PM CDT.
* At 205 PM CDT, Doppler radar indicated heavy rain across the warned
area. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Champaign, Decatur, Danville, Rantoul, Monticello, Urbana, Savoy,
Mahomet, Mount Zion, Hoopeston, St. Joseph, Georgetown, Tolono,
Westville, Tilton, Catlin, Fisher, Maroa, Bement and Oakwood.
This includes the following highways...
Interstate 57 between mile markers 218 and 257.
Interstate 72 between mile markers 144 and 182.
Interstate 74 between mile markers 161 and 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3988 8846 3980 8846 3979 8875 3977 8876
3975 8898 3994 8890 4005 8896 4006 8875
4010 8874 4010 8869 4027 8859 4028 8846
4040 8846 4040 8794 4049 8793 4049 8753
3988 8754
$$
Goetsch2 follow-up statements
615
WGUS73 KILX 072107
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
407 PM CDT FRI SEP 7 2018
ILC019-115-147-183-080100-
/O.CON.KILX.FF.W.0027.000000T0000Z-180908T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Piatt-Vermilion-Champaign-Macon-
407 PM CDT FRI SEP 7 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
PIATT...VERMILION...CHAMPAIGN AND NORTHEASTERN MACON COUNTIES...
At 403 PM CDT, Doppler radar indicated that heavy rain continued to
move over the warned area. At 330 PM, 2.65 inches of rain had fallen
in the Savory area during the past 7 hours. Flash flooding is will
continue to be possible through the evening hours.
Some locations that will experience flooding include...
Champaign, Decatur, Danville, Rantoul, Monticello, Urbana, Savoy,
Mahomet, Mount Zion, Hoopeston, St. Joseph, Georgetown, Tolono,
Westville, Tilton, Catlin, Fisher, Maroa, Bement and Oakwood.
This includes the following highways...
Interstate 57 between mile markers 218 and 257.
Interstate 72 between mile markers 144 and 182.
Interstate 74 between mile markers 161 and 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3988 8846 3980 8846 3979 8875 3977 8876
3975 8898 3994 8890 4005 8896 4006 8875
4010 8874 4010 8869 4027 8859 4028 8846
4040 8846 4040 8794 4049 8793 4049 8753
3988 8754
$$
Goetsch434
WGUS73 KILX 080057
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
757 PM CDT FRI SEP 7 2018
ILC019-115-147-183-080106-
/O.EXP.KILX.FF.W.0027.000000T0000Z-180908T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Piatt-Vermilion-Champaign-Macon-
757 PM CDT FRI SEP 7 2018
...THE FLASH FLOOD WARNING FOR PIATT...VERMILION...CHAMPAIGN AND
NORTHEASTERN MACON COUNTIES WILL EXPIRE AT 800 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose an
immediate threat. Please continue to heed any remaining road
closures.
LAT...LON 3988 8846 3980 8846 3979 8875 3977 8876
3975 8898 3994 8890 4005 8896 4006 8875
4010 8874 4010 8869 4027 8859 4028 8846
4040 8846 4040 8794 4049 8793 4049 8753
3988 8754
$$
BakWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 10:33 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 7, 10:33 AM CDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1033 AM CDT Fri Sep 7 2018 .UPDATE... Issued at 1024 AM CDT Fri Sep 7 2018 Moisture associated with Tropical Storm Gordon streaming into the Midwest today ahead of the storm center keeping showers fairly widespread this morning. This is expected to continue into the afternoon with overcast skies and much cooler temperatures overall. So far, the forecast is on track and conditions are not anticipated to change, even into tonight. Flash Flood Watch is in effect for most of the southern two thirds of the state through tonight. Updates to the forecast are minimal hourly adjustments and will continue through the day. && .SHORT TERM...(Today and tonight) ISSUED AT 338 AM CDT Fri Sep 7 2018 Showers and isolated thunderstorms will continue to be possible across central and eastern IL this morning as a stationary boundary remains over the area...though it is very diffuse and not discernible in the sfc data. HiRes models remain somewhat similar and consistent with precip continuing across the area through this afternoon and into this evening. So will have occasional pops across a good portion of the area through this afternoon and then diminish somewhat to likely pops for this evening and overnight tonight. Higher pops will still be in southwest areas of the CWA this evening as the remnants of TS Gordon move into southern MO tonight. Higher, occasional pops will increase into the southern parts of the CWA late evening to overnight tonight as the effects of TS Gordon begin to move close to the area. Will keep the flood watch going as is and continue to allow it to end in the north parts of the CWA tonight. Will also not expand into Mclean, Marshall, or Stark county as these areas did not get that much rain the previous day/night as areas along and west of the IL river...and only expecting an additional 1-2 inches of rain through tonight in those areas. High temps will primarily be in the 70s, except for the southeast where some spots that may not as much rain could reach to around 80. Winds will be northeast through the period at 10-15 mph but by evening as the gradient begins to tighten due to the approach of the remnants of TS Gordon, some breezier conditions are possible tonight with gust of 15-20 mph possible. .LONG TERM...(Saturday through Thursday) ISSUED AT 338 AM CDT Fri Sep 7 2018 The remnants of TS Gordon will continue across the area Saturday and into Sat night across most of the CWA, especially in the central and southeast parts of the area. Northern areas, Galesburg, Peoria, and Bloomington/Normal will continue to get precip but not quite as heavy as the rest of the central IL. This area of higher pops and higher qpf will mainly be along and south of I-72 to Danville. By Sunday most of the pops will be east of the IL river as the weather system moves quickly to the east, getting caught in the mid level flow. By Sunday evening the precip will have moved out of the area except for a small sliver of very small pops next to the IN border. After Sunday evening, dry weather is expected through the coming week as sfc high pressure builds over the area and a mid level ridge builds across the eastern half of the US. After very cool temps Sat and Sun in the 60s and lower 70s, afternoon high temps will begin to moderate back up through the week, reaching to around normal by end of next week. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 640 AM CDT Fri Sep 7 2018 Primarily IFR ceilings and MVFR visibility are in place across the central IL terminals this morning with isolated variations in cig/vsby categories. Scattered showers across the region incorporate just very isolated thunderstorm activity at this time, not enough for mention the first few hours of the 12Z TAFs. As daytime heating takes place and the remnant circulation associated with former tropical storm Gordon approaches the area and begins to interact with a frontal zone draped over the region, showers should intensify and thunderstorm activity should increase somewhat by around 16Z. Any LIFR ceilings will likely lift into IFR category, however significant improvement beyond that is not expected. IFR cigs and MVFR vsby likely to continue through the period, although thunderstorm activity may decrease somewhat after 03Z. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday morning for ILZ042>057-061>063- 066>068-071>073. Flash Flood Watch through Saturday morning for ILZ027>029-036- 037-040-041. && UPDATE...HJS SHORT TERM...Auten LONG TERM...Auten AVIATION...37
Hazardous weather outlook, Sep 7, 11:35 AM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1135 AM CDT Fri Sep 7 2018 ILZ027>029-036-037-040-041-081100- Fulton-Knox-Mason-Peoria-Schuyler-Stark-Tazewell- 1135 AM CDT Fri Sep 7 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Periods of heavy rain and isolated thunderstorms will occur across the area through tonight. Locally heavy rainfall and flash flooding is possible. Additional rainfall amounts of 1 to 3 inches are expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional showers and thunderstorms are possible through early Sunday morning. Locally heavy rainfall is possible. Additional localized flash flooding is possible. .SPOTTER INFORMATION STATEMENT... A conference call regarding the heavy rainfall for the next several days will be held for Emergency Managers and the Media at 2 pm today. ILZ030-031-038-081100- Marshall-McLean-Woodford- 1135 AM CDT Fri Sep 7 2018 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Periods of heavy rain and isolated thunderstorms will occur across the area through tonight. Additional rainfall amounts of 1 to 3 inches are expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional showers and thunderstorms are possible through Sunday. Locally heavy rainfall is possible. .SPOTTER INFORMATION STATEMENT... A conference call regarding the heavy rainfall for the next several days will be held for Emergency Managers and the Media at 2 pm today. ILZ042>057-061>063-066>068-071>073-081100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon- Menard-Morgan-Moultrie-Piatt-Richland-Sangamon-Scott-Shelby- Vermilion- 1135 AM CDT Fri Sep 7 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Periods of heavy rain and isolated thunderstorms will occur across the area through tonight. Locally heavy rainfall and flash flooding is possible. Additional rainfall amounts of 2 to 3 inches are expected this afternoon and tonight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional showers and thunderstorms are possible through Sunday. Locally heavy rainfall is possible. Additional flash flooding is possible, mainly through Saturday night. Rainfall amounts of 2 to 4 inches are expected Saturday and Saturday night for storm totals of 4 to 6 inches. .SPOTTER INFORMATION STATEMENT... A conference call regarding the heavy rainfall for the next several days will be held for Emergency Managers and the Media at 2 pm today. Smith
In the hours before
Local storm report, Sep 7, 8:26 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
826 AM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 WSW MANSFIELD 40.20N 88.56W
09/07/2018 M1.10 INCH PIATT IL COCORAHS
&&
OUSLEYLocal storm report, Sep 7, 8:43 AM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
843 AM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN KNOXVILLE 40.91N 90.29W
09/07/2018 M2.97 INCH KNOX IL CO-OP OBSERVER
&&
OUSLEYLocal storm report, Sep 7, 8:44 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
844 AM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY RAIN PEORIA 40.74N 89.61W
09/07/2018 M2.00 INCH PEORIA IL PUBLIC
STORM TOTAL RAINFALL SO FAR...RELAYED BY WMBD-TV
0530 AM HEAVY RAIN GERMANTOWN HILLS 40.77N 89.47W
09/07/2018 M5.13 INCH WOODFORD IL PUBLIC
STORM TOTAL RAINFALL SO FAR...MEASURED 3.25 INCHES OF
RAINFALL THIS MORNING SINCE 830 PM LAST EVENING...RELAYED
BY WMBD-TV
0540 AM HEAVY RAIN 1 NE PEORIA 40.76N 89.60W
09/07/2018 M2.50 INCH PEORIA IL PUBLIC
STORM TOTAL RAINFALL SO FAR...RELAYED BY WMBD-TV
0610 AM HEAVY RAIN DUNLAP 40.86N 89.68W
09/07/2018 M4.10 INCH PEORIA IL PUBLIC
STORM TOTAL RAINFALL SO FAR...RELAYED BY WMBD-TV
0700 AM HEAVY RAIN GALESBURG 40.95N 90.38W
09/07/2018 M3.48 INCH KNOX IL CO-OP OBSERVER
0700 AM HEAVY RAIN ALTONA 41.12N 90.16W
09/07/2018 M1.27 INCH KNOX IL CO-OP OBSERVER
0700 AM HEAVY RAIN CANTON 40.56N 90.04W
09/07/2018 M1.07 INCH FULTON IL CO-OP OBSERVER
0700 AM HEAVY RAIN FISHER 40.32N 88.35W
09/07/2018 M1.51 INCH CHAMPAIGN IL CO-OP OBSERVER
0700 AM HEAVY RAIN ROANOKE 40.80N 89.20W
09/07/2018 M1.33 INCH WOODFORD IL CO-OP OBSERVER
0700 AM HEAVY RAIN S DUNLAP 40.86N 89.68W
09/07/2018 M2.07 INCH PEORIA IL CO-OP OBSERVER
0700 AM HEAVY RAIN AVON 40.66N 90.44W
09/07/2018 M1.90 INCH FULTON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 5 S AVON 40.59N 90.44W
09/07/2018 M1.82 INCH FULTON IL CO-OP OBSERVER
ACTUAL READING FROM PRAIRIE CITY 2S
0700 AM HEAVY RAIN 1 SSE DELAVAN 40.36N 89.54W
09/07/2018 M1.76 INCH TAZEWELL IL COCORAHS
0700 AM HEAVY RAIN 3 WSW MANSFIELD 40.20N 88.56W
09/07/2018 M1.10 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN 2 WSW LE ROY 40.33N 88.80W
09/07/2018 M2.07 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 4 WSW LE ROY 40.32N 88.83W
09/07/2018 M2.03 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 3 SSE HENNING 40.27N 87.68W
09/07/2018 M1.48 INCH VERMILION IL COCORAHS
0700 AM HEAVY RAIN 5 NNW EL PASO 40.81N 89.05W
09/07/2018 M1.37 INCH WOODFORD IL CO-OP OBSERVER
0800 AM HEAVY RAIN KNOXVILLE 40.91N 90.29W
09/07/2018 M2.97 INCH KNOX IL CO-OP OBSERVER
&&
OUSLEYLocal storm report, Sep 7, 9:46 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
946 AM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD GALESBURG 40.95N 90.38W
09/07/2018 KNOX IL LAW ENFORCEMENT
NUMEROUS ROADS FLOODED IN THE CITY OF GALESBURG AND NORTH
OF TOWN. ROADS ALSO CLOSED DUE TO WATERS OVER THE ROAD.
FROM COUNTY DISPATCH.
&&
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:06 AM CDT | Flash Flood Warning | ILX | Knox | 14 hr |
| Sep 7, 9:45 AM CDT | River Flood Warning | ILX | Lawrence | 6 days |
| Sep 7, 9:47 AM CDT | River Flood Warning | ILX | Clay, Richland | 8 days |
| Sep 7, 12:12 PM CDT | Flash Flood Warning | ILX | DeWitt, Logan, Macon, Menard, Sangamon | 6 hr |
| Sep 7, 3:14 PM CDT | Flash Flood Warning | ILX | Cass, Christian, Logan, Macon, Menard, Morgan and 2 more | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.